New Hampshire, 2014Flash Flooding in New Hampshire, June 26, 2014
June 26, 2014 · NWS GYX · 2 events in 2 counties and zones
A slow moving cold front produced 2 to 5 inches of rain in less than 6 hours causing flash flooding in Carroll County. Route 122 was washed out as well as several other area roads.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $350,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving cold front produced 2 to 5 inches of rain in less than 6 hours causing flash flooding in Carroll County. Route 122 was washed out as well as several other area roads. A bridge over the Lost River flooded stranding 80 campers at the Lost River Campground.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 25, 8:51 PM EST, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 25, 8:51 PM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
951 PM EDT WED JUN 25 2014
.SYNOPSIS...
A COLD FRONT WILL MOVE IN FROM THE NORTHWEST THIS EVENING...SETTING
OFF SHOWERS AND THUNDERSTORMS. THE FRONT WILL STALL ACROSS THE
REGION OVERNIGHT AND THEN SHIFT OFFSHORE ON THURSDAY. THIS FRONT
WILL BE THE FOCUS FOR LOCALLY HEAVY RAINFALL THIS EVENING INTO
THURSDAY. HIGH PRESSURE FOLLOWS THE FRONT FOR FRIDAY AND THE
WEEKEND. WARMER AND MORE HUMID AIR RETURNS FOR THE FIRST HALF OF
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATED FCST TO ADJUST TO CURRENT TRENDS IN RADAR. GOING WITH VERY
HIGH CHC OF PRCP ACROSS THE FCST AREA OVERNIGHT WITH FAR NRN ZONES
JUST A BIT LOWER. DROPPED TSTMS FROM THE FCST FOR FAR NRN ZONES AS
WELL SINCE THEY ARE WELL INTO THE COOL STABLE AIR N OF THE SFC FNT
THAT IS SAGGING S OF THE FCST AREA AT THIS TIME. THE FNT MAY LIFT
BACK TO THE N OVERNIGHT AS LOW PRES APPROACHES FROM THE W AND
MOVES TOWARD NRN NEW ENGLAND. INCREASED QPF FOR THE OVERNIGHT
HOURS ...ESPECIALLY IN SRN/CENTRAL NH TO SW ME WHERE RAINFALL
AMOUNTS HAVE BEEN VERY HIGH. COULD SEE AVG RAINFALL OF 2 TO 3
INCHES WITH LOCALLY HIGHER AMOUNTS ACROSS THE AXIS OF HEAVIEST
RAINFALL. CONT THE FLASH FLOOD WATCH. HAVE ISSUED VARIOUS FLOOD
STATEMENTS, ADV AND WARNINGS FOR THE OVERNIGHT HOURS. STRONG/SVR
TSTM ACTIVITY HAS ENDED WITH MOSTLY JUST HEAVY SHRA ALONG WITH
EMBEDDED TSTMS FOR THE REST OF THE NGT.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
SHOWERS AND SCATTERED THUNDERSTORMS GRADUALLY TAPER FROM SOUTHWEST
TO NORTHEAST WITH PASSAGE OF THE IMPULSE AND ASSOCIATED SURFACE
WAVE. IT'LL BE A DAY OF SLOW IMPROVEMENT WITH HIGHS MAINLY IN THE
70S,
WE'LL FINALLY CLEAR THURSDAY NIGHT AS HIGH PRESSURE AND DRIER AIR
PUSHES IN FROM THE NORTH.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE BEGINS TO BUILD OVER NEW ENGLAND FROM CANADA ON
FRIDAY BRINGING MUCH DRIER AND COOLER AIR TO THE REGION. ON
SATURDAY...HIGH PRESSURE WILL BECOME SITUATED DIRECTLY OVER THE
FORECAST AREA...ALLOWING FOR MILD CONDITIONS WITH LIGHT WINDS. SEA
BREEZES WILL FORM ALONG THE COAST HOWEVER DURING THE LATE MORNING
AND AFTERNOON HOURS. MODERATION TREND BEGINS ON
SUNDAY...ESPECIALLY OVER THE INTERIOR.
ALL MODELS WITHIN THE 12Z MODEL SUITE CONTINUE TO SHOW A BERMUDA
HIGH BY EARLY NEXT WEEK. THE FIRST PROLONG PERIOD OF HEAT AND
HUMIDITY WILL THEN ENTER OUR FORECAST AREA WITH TEMPERATURES IN
THE 80S AND INCREASING DEW POINT VALUES.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH THURSDAY NIGHT/...EXTREMELY VARIABLE
CONDITIONS WILL TREND TO IFR/LIFR IN SHRA AND ISOLD TO SCT TSTMS
OVERNIGHT INTO THURSDAY...THEN SLOWLY IMPROVE THURSDAY AND
THURSDAY NGT.
LONG TERM...CONDITIONS MAINLY VFR THROUGH THE PERIOD WITH SOME
HAZE AND FOG DURING THE LATE NIGHT PERIODS RESULTING IN LOCAL MVFR
CONDITIONS EARLY NEXT WEEK.
&&
.MARINE...
SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...UPDATED TO INPUT
LATEST OBSERVED DATA RESULTING IN MINOR ADJUSTMENTS TO THE FCST
OVERNIGHT INTO THURSDAY. WINDS AND SEAS WILL STAY BELOW SCA LEVELS
THRU THE SHORT TERM BASED ON CURRENT TRENDS AND LACK OF STRONG
PRES GRADIENT AS THE COLD FNT SLOWLY DROPS S INTO THE WATERS.
LONG TERM...PERSISTENT SOUTHWESTERLY FLOW WILL ALLOW FOR SEAS AND
GUSTY WINDS TO INCREASE NEXT WEEK AS THE HEAT POURS INTO THE
REGION. SCAS WILL LIKELY BE NEEDED DURING THAT PERIOD.
&&
.HYDROLOGY...
SHOWERS AND SCT TSTMS THRU THE NGT WILL PRODUCE HEAVY RAINFALL
THAT COULD LEAD TO LOCALIZED FLOODING. 1 TO 3 INCHES OF RAIN IS
LIKELY WITH THIS FRONTAL SYSTEM. IN THE MORE PERSISTENT RAIN
BANDS...THE POSSIBILITY EXITS FOR SOME 4 TO 5 INCH TOTALS AND
LOCALIZED FLASH FLOODING. BASED ON LATEST GUIDANCE WILL CONT THE
FLASH FLOOD WATCH FOR ALL OF THE FORECAST AREA EXCEPT THE
MOUNTAINS OF WRN ME AND FAR NRN NH FROM THIS EVENING THROUGH
THURSDAY MORNING.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MEZ012>014-
018>028.
NH...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR NHZ002>010-013-
014.
MARINE...NONE.
&&Hazardous weather outlook, Jun 25, 3:54 PM EST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
454 PM EDT WED JUN 25 2014
MEZ012>014-018>028-NHZ002>010-013-014-262100-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
454 PM EDT WED JUN 25 2014
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ007>009-NHZ001-262100-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
454 PM EDT WED JUN 25 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.
.DAY ONE...TONIGHT.
SHOWERS AND THUNDERSTORMS THROUGH TONIGHT COULD PRODUCE LOCALIZED
HEAVY RAINFALL WHICH MAY LEAD TO AREAS OF MINOR FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ150>154-262100-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
454 PM EDT WED JUN 25 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...TONIGHT.
A FEW THUNDERSTORMS COULD PRODUCE STRONG GUSTY AND FREQUENT
LIGHTNING OVER THE WATERS THIS AFTERNOON INTO EARLY EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
Flash Flood, Carroll
- When
- June 26, 12:00 AM EST to 2:00 AM EST
- Where
- Carroll County, Jackson to 0.07 mi SSW of Jackson
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 44.150, -71.180
Heavy rain produced flash flooding in the Jackson area washing out several roads.
Flash Flood, Grafton
- When
- June 26, 12:00 AM EST to 2:00 AM EST
- Where
- Grafton County, 1.31 mi ESE of Lost River to 1.29 mi E of Lost River
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 44.026, -71.754
Heavy rain produced flash flooding in Woodstock. A bridge over the lost river flooded stranding 80 campers at the Lost River Campground.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Iowa, June 26 to 27, 2014$210,000 · 1 in hail · 48 events
- Tornado and Flash Flooding in Louisiana, June 26 to 27, 2014$213,000 · EF0 · 5 events
- Hail and Damaging Winds in Florida, June 26, 2014$30,000 · 1 in hail · 3 events
- Tornado in Texas, June 26, 20141 injured · EF0 · 2 events
- Flash Flood and Hail in Iowa, June 26, 20141 in hail · 8 events
- Heavy Rain in Washington, June 26, 2014$13,000 · 1 event
- Hail and Damaging Winds in Wyoming, June 26, 201458 kt wind · 6 events
- Hail and Damaging Winds in Nebraska, June 26, 2014$11,000 · 1.5 in hail · 4 events
- Flash Flood and Hail in Montana, June 26 to 27, 20141.75 in hail · 5 events
- Hail in Wyoming, June 26, 20141 in hail · 5 events
- Hail and Damaging Winds in Nebraska, June 26, 20141 in hail · 4 events
- Flooding in Minnesota, June 26 to 30, 20143 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529523, 529528.